MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 0 DEG XLPE ACET LNR 36MM X MM56; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. R3 0 DEG XLPE ACET LNR 36MM X MM56; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71332756
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/04/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a thr procedure the surgeon was not able to lock the articular insert into the acetabulum cup.The surgeon cleared all soft tissue and retired 2 more times to insert the insert.After the 3rd unsuccessful attempt a new articular insert was opened and the surgeon was able to successfully seat the articular insert on the first attempt.No harm came to the patient and it added an extra minute to the overall procedure.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved or product information, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
R3 0 DEG XLPE ACET LNR 36MM X MM56
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10457324
Report Number1020279-2020-04231
Device Sequence Number4016183
Product Code JDI
UDI-Device Identifier03596010598004
UDI-Public03596010598004
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71332756
Device Catalogue Number71332756
Device Lot Number20CM20452
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/04/2020
Supplement Date Received by Manufacturer04/21/2021
Initial Report FDA Received Date08/26/2020
Supplement Report FDA Received Date04/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1